Metformin associated lactic acidosis in a renal transplant patient


GÖK M. G. , PAYDAŞ S. , ONAN E. , DEMİR E.

CUKUROVA MEDICAL JOURNAL, cilt.42, ss.366-368, 2017 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 42 Konu: 2
  • Basım Tarihi: 2017
  • Doi Numarası: 10.17826/cutf.323063
  • Dergi Adı: CUKUROVA MEDICAL JOURNAL
  • Sayfa Sayısı: ss.366-368

Özet

Although metformin is a well tolerated anti-hyperglycemic drug it may cause lactic acidosis which has high mortality. In this paper we reported a renal transplant patient with lactic acidosis. Fifty-five year old renal transplant patient was admitted to our hospital with confusion and lactic acidosis. Her confusion improved dramatically after restoring blood glucose, supportive therapy and hemodialysis. Her obstructive ureteral stone was removed with ureteral catheterization. In follow up period her renal function was similar to baseline. In summary rapid diagnosis and also appropriate treatment including hemodialysis can prevent morbidity/ mortality in a patient with metformin associated lactic acidosis. Metformin users, especially renal transplant receivers who have high risk of acute renal failure, should be educated about the discontinuation of the drug when their urine volume decreased.